Texas, 2003

Damaging Winds in Texas, June 12, 2003

June 12, 2003 · NWS SHV · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 12, 5:45 PM CST, 25 minutes earlier.

Area forecast discussion, Jun 12, 5:45 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT THU JUN 12 2003

HAVE UPDATED THE 400 PM ZONES TO LOWER THE OVERNIGHT LOWS
FOR MANY OF THE ZONE GROUPINGS AND INCREASED THE CHANCE OF RAIN
FOR SOME. ZONES ALREADY OUT.

6

.SHV...NONE.
Hazardous weather outlook, Jun 12, 11:00 AM CST, 7 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG THUNDERSTORMS WERE MOVING INTO THE EAST TEXAS LAKES REGION BY
MIDDAY. THESE STORMS MAY INTENSIFY AND BECOME SEVERE ACROSS
PORTIONS OF TEXAS AND LOUISIANA...MAINLY SOUTH OF INTERSTATE 20...
DURING THE AFTERNOON. HOWEVER...ONLY MARGINALLY SEVERE WINDS AND
HAIL IS EXPECTED FROM THESE STORMS.

A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE SOUTHERN
PLAINS LATER IN THE EVENING. MORE WIDESPREAD SEVERE WEATHER IS
POSSIBLY DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION FRIDAY AND POSSIBLY INTO THE WEEKEND. HUMID AND
UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL
KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.

In the hours before

Local storm report, Jun 12, 2:47 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
347 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    QUITMAN                   TX   WIND DAMAGE
06/12/03   WOOD                           ISOLATED REPORTS OF TREES
                                          AND POWER LINES DOWNED
                                          COUNTY WIDE. REPORT FROM
                                          LOCAL LAW ENFORCEMENT AND
                                          POWER COMPANY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Augustine

When
June 12, 6:10 PM CST
Where
San Augustine County, 5 mi NW of Broaddus
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.350, -94.333

Numerous trees down along FM 1277.

Thunderstorm Wind, San Augustine

When
June 12, 6:10 PM CST
Where
San Augustine County, 5 mi E of San Augustine
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.517, -94.033

Numerous trees down along Hwy 21.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364940, 5364941.